Search
Saturday 21 October 2017
  • :
  • :

Safe and Strategic Discontinuation of AAS made easy

Lots of athletes and bodybuilders and some medically ill patients take Androgenic Anabolic Steroids (AAS) to boost their performance, develop lean muscle, weight loss or as per medical need. When it is time to stop, suddenly they stop taking these drugs and end up with symptoms which medically life are threatening. Without knowing the effects of withdrawal symptoms, one should not stop taking these medicines or drugs abruptly as the body fights against the loss of the hormone or steroid it was accustomed to. This results in some cases severe health conditions, and in rare cases can be fatal.

Pharmacology of Steroids

Hormones are secreted in our body for some specific functions and one takes steroids to enhance that function. In the case of athletes or bodybuilders, they consume androgenic anabolic steroids to enhance their muscles, improve performance in sports or sometimes to lose weight. These induce the hormonal secretion glands to produce more of the hormone and over a period of either short or long time, gets accustomed to these higher levels of the hormone in the body. When suddenly one stops taking the steroids, the hormone levels suddenly drop to a low level. As the glands are no more producing high levels of hormones, the associated organs or functions get affected. Discontinuation of AAS needs to be discussed with a medical practitioner on how to do this properly since sudden stoppage might become an issue.

The most affected part of the body when one stops using the steroids is the Brain. When a steroid is taken, it is mostly the hypothalamus of the brain which takes note of the intake of the brain and signals the appropriate gland to secrete more hormones. Once the steroid power is gone, it finds it difficult to signal the correct gland to produce more of the hormones. This leads to some dysfunctions in some parts of the body and leads to some side effects

Side Effects on Steroid Withdrawal

When one wants to climb high altitudes, they slowly and methodically climb stage by stage so as that the body acclimatizes itself with the low of level of oxygen present at high altitudes. If one straight away reaches the high altitude, one may die due to lack of oxygen and hence the acclimatization process. So is the case of discontinuing steroids. If one stops using steroids suddenly, then sudden pain of the joints, fatigue, headaches, low blood pressure, nausea or vomiting or weight loss may be the lesser of side effects. In the worst-case depression or suicidal mentality happens. If one is thinking of discontinuation of AASdue to their side effects, withdrawal may also lead to side effects and has to take a careful consideration.

Safe Withdrawal from Steroids

Before taking any drastic decisions about stopping the steroids should be carefully planned and prepared for worst case scenario. Consult with a medical practitioner and discuss the kind of steroid one is taking. Based on this, he will guide and chart a proper withdrawal method. Mostly, this will be reducing the dosage step by step over a period of time. Discontinuation of AAS may necessitate taking some other medicines which compensate for the steroids, allowing the body to slowly wean off the effects. Rely on your physician to offer the best advice.